Home | About IJMPO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions | Subscribe | Advertise | Contact us |  Login 
Indian Journal of Medical and Paediatric Oncology
Search Article 
  
Advanced search 
 

 Table of Contents      
IMAGES IN ONCOLOGY
Year : 2019  |  Volume : 40  |  Issue : 4  |  Page : 565  

Young man with hodgkin disease with skin rash


1 Department of Medical Oncology, Omega Hospital, Hyderabad, Telangana, India
2 Department of Medical Oncology, AIG Hospital, Hyderabad, Telangana, India

Date of Submission24-Dec-2019
Date of Acceptance06-Jan-2020
Date of Web Publication17-Feb-2020

Correspondence Address:
Dr. Suresh VS Attili
Department of Medical Oncology, Omega Hospital, Hyderabad - 500 034, Telangana
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijmpo.ijmpo_268_19

Rights and Permissions

How to cite this article:
Attili SV, Babu J, Nishit V. Young man with hodgkin disease with skin rash. Indian J Med Paediatr Oncol 2019;40:565

How to cite this URL:
Attili SV, Babu J, Nishit V. Young man with hodgkin disease with skin rash. Indian J Med Paediatr Oncol [serial online] 2019 [cited 2020 Mar 29];40:565. Available from: http://www.ijmpo.org/text.asp?2019/40/4/565/278517

A 34-year-old male diagnosed with Hodgkin's lymphoma on ABVD chemotherapy (it includes the drugs doxorubicin hydrochloride [adriamycin], bleomycin sulfate, vinblastine sulfate, and dacarbazine) presented with pruritic skin lesions – which changed color from reddish to dark hyperpigmented ones over 10 days – not responding to topical steroids or antihistamines [Figure 1]. The second course presented with worse reactions, which got better after cold packing over the rashes before chemotherapy.
Figure 1: Skin lesions look like below – which are predominantly over the trunk – sparing the limbs and face having whip lash appearance

Click here to view



  What is the Diagnosis? Top


Answer

Bleomycin-induced flagellate erythema.

This is a rare condition where a typical “whip lash” appearance is seen (classic rash with intermingled lacy appearance). One of the postulated mechanisms is lack of bleomycin-hydrolase, making the skin a vulnerable site for the same. Other mechanisms may include localized increase in melanogenesis, pigmentary incontinence secondary to inflammation, alterations in normal pigmentation patterns besides the bleomycin itself. Symptomatic care in the form of antihistamines and topical steroids suffices in cases where the rash does not resolve spontaneously. Heat in an area previously affected by flagellate erythema has caused recurrence, called heat-induced recall. Therefore, cooling before chemotherapy administration might prevent it. Severe rash requires discontinuation of bleomycin.[1]

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.



 
  References Top

1.
Changal KH, Raina H, Changal QH, Raina M. Bleomycin-induced flagellate erythema: A rare and unique drug rash. West Indian Med J 2014;63:807-9.  Back to cited text no. 1
    


    Figures

  [Figure 1]



 

Top
 
 
  Search
 
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
   What is the Diag...
   References
   Article Figures

 Article Access Statistics
    Viewed100    
    Printed2    
    Emailed0    
    PDF Downloaded26    
    Comments [Add]    

Recommend this journal